MAUDE Adverse Event Report: CORDIS US. CORP SABER 3MM10CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER 3MM10CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48003010S
Medical Device Problem Codes Difficult to Remove (1528); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.This device is available for analysis but has not yet been received.
 
Event or Problem Description
As reported, the physician tried to remove saber.018 3mm10cm balloon over the.014 glidewire but got stuck.So, it was pulled firmly and then it finally came out.The physician tried to aspirate through balloon but couldn¿t.It seemed to be that something was jammed at tip.At this point, everything was removed.It was noticed there was small fragment at the tip of the balloon.The patient's vessels were not badly diseased.The operator doesn't think this was a factor.The operator believes saber.018 balloon is incompatible with that non-cordis glidewire.There was no reported injury to the patient.The device was stored per instructions for use (ifu).There were no anomalies noted to the device when it was taken out of the packaging.There was no difficulty removing the product from the packaging.The device was prepped per the ifu with no difficulty.The femoral artery was used with an antegrade approach.The intended procedure was a distal bypass, below the knee, and graft pta.The lesion was noted to have no calcification or vessel tortuosity.The lesion was pre-ballooned with 2mm with an unknown device.Normally uses the balloon as a catheter.Another segment of the lesion was re-ballooned after flushing.The device was not being used to treat a chronic total occlusion (cto).A 5f cordis brite tip sheath was used during the procedure.There was no resistance while advancing through the sheath.There was no initial resistance as the saber was advanced over the glidewire.The device was advanced over the wire to the lesion.The device will be returned for evaluation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, d4, g3, h1, h2, h3 and h6 as reported, the physician tried to remove saber.018 3mm10cm balloon over the.014 glidewire but got stuck.So, it was pulled firmly and then it finally came out.The physician tried to aspirate through balloon but couldn¿t; there, seemed to be that something was jammed at tip.At this point, everything was removed.It was noticed there was small fragment at the tip of the balloon.The patient's vessels were not badly diseased.The operator doesn't think this was a factor.The operator believes saber.018 balloon is incompatible with that non-cordis glidewire.There was no reported injury to the patient.The device was stored per instructions for use (ifu).There were no anomalies noted to the device when it was taken out of the packaging.There was no difficulty removing the product from the packaging.The device was prepped per the ifu with no difficulty.The femoral artery was used with an antegrade approach.The intended procedure was a distal bypass, below the knee, and graft pta.The lesion was noted to have no calcification or vessel tortuosity.The lesion was pre-ballooned with 2mm with an unknown device.Normally uses the balloon as a catheter.Another segment of the lesion was re-ballooned after flushing.The device was not being used to treat a chronic total occlusion (cto).A 5f cordis brite tip sheath was used during the procedure.There was no resistance while advancing through the sheath.There was no initial resistance as the saber was advanced over the glidewire.The device was advanced over the wire to the lesion.One product was returned for analysis.A non-sterile unit of a saber 3mm x 10cm 90 percutaneous transluminal angioplasty (pta) balloon catheter was received for analysis inside a plastic bag.The mentioned concomitant.014¿ glidewire used in the procedure was not received for evaluation.Per visual analysis, the balloon of the unit was observed partially deflated.Also, blood residues were observed in the unit.Additionally, compressed conditions were observed on the body shaft and marker bands.No other anomalies that could contribute to the reported failures were noted.Per functional analysis, an appropriate.018¿ guidewire lab sample could not be passed through the saber inner body due to the compressed conditions on the body and marker bands of the unit.The guide wire stopped near the distal tip marker band located over the inner body tubing.The guide wire could not be advanced any further from this point.Per microscopic analysis, the marker bands were inspected under the vision system, and a flattened/compressed- like condition was observed on the marker bands.Dimensional analysis was not performed due to the elongated and compressed damaged condition of the unit the way it was received for evaluation.Per the reported event, it was stated that initially, the unit was in a good shape and the saber worked fine.Quote: ¿there was no initial resistance as the saber was advanced over the glidewire.The device was advanced over the wire to the lesion.¿ a product history record (phr) review of lot 82234574 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿guidewire lumen-resistance/friction - in-patient¿ and ¿pta/ptca system- withdrawal difficulty¿ were confirmed via product evaluation.However, the causes could not be conclusively determined during the analysis.The body shaft and markerbands of the unit presented evidence of a compressed and flattened condition as received for evaluation which was visible via the naked eye.Per the insertion/withdrawal testing, the guidewire was unable to be fully inserted due to the compression of the marker bands.This suggests the guidewire was likely trapped inside the compressed markerbands.It was stated that force was used to remove the wire, as such resulting in a shearing force and possibly damaging the tip of the wire.However, the concomitant wire was not returned, therefore it is difficult to draw a clinical conclusion between the concomitant wire and the balloon catheter.Additionally, it was reported there were no initial issues advancing the device over the glidewire; therefore, it is assumed the damages occurred during use.Hence, based on the information available for review it is likely handling of the device and procedural factors contributed to the events reported.According to the safety information of the instructions for use ¿if resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.Prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.Deflate the balloon by pulling vacuum on the inflation syringe or inflation device.Apply negative pressures to the balloon for about 30 - 85 seconds until the balloon is deflated.Remove the vacuum (do not apply pressure) and carefully withdraw and remove the catheter.Note: gentle counterclockwise rotation of the balloon may ease withdrawal from the sheath or from the percutaneous entry site.If the balloon cannot be withdrawn through the sheath, withdraw the catheter and sheath as a unit¿.Neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER 3MM10CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key16048023
Report Number9616099-2022-06181
Device Sequence Number4924641
Product Code LIT
UDI-Device Identifier20705032068076
UDI-Public(01)20705032068076(17)240930(10)82234574
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number48003010S
Device Catalogue Number48003010S
Device Lot Number82234574
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2022
Supplement Date Received by Manufacturer01/30/2023
Initial Report FDA Received Date12/26/2022
Supplement Report FDA Received Date02/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5F CORDIS BRITE TIP SHEATH; RADIFOCUS GLIDEWIRE ADVANTAGE; UNKNOWN 2MM BALLOON
Patient Age62 YR
Patient SexMale